MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number SPL25012X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned for evaluation.There was a detachment on the transition shaft.A kink was noted on the hypotube.The detached distal section was loaded on a 0.014inch guidewire.Bunching and kinked was noted to the detached distal section.The transition shaft material and exchange joint were stretched.The distal shaft was removed from the guidewire with resistance noted.The material at the detachment site was stretched and uneven.No other damage was noted to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
One sprinter legend rx balloon catheter was attempted to be used to treat a 75% calcified, non tortuous lesion in the proximal circumflex.There was no damage noted to the device packaging.There were no issues noted when removing the device from the hoop.It was difficult to remove the protective sheath, there was no difficulty removing the packaging stylette.The device was inspected prior to use with no issues noted.Negative prep was performed with no issues noted.The lesion was not pre-dilated.The traverse guidewire was 300cm.The guidewire was used successfully with other devices prior to the difficulty occurring.The guidewire was front loaded through the wire entry port.There were no difficulties noted when loading the device onto the guidewire.It was reported that there was poor guide wire movement during the procedure.It was attempted to re-position the wire and bring it back to the balloon.It was stated that the traverse wire got stuck in the balloon.The wire and the balloon were then removed as one unit.It was indicated that the sprinter legend device looked damaged due to the attempts to remove the wire.No patient injury reported.

Brand Name
SPRINTER LEGEND RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key11818399
Report Number9612164-2021-01877
Device Sequence Number3223171
Product Code LOX
UDI-Device Identifier00613994902832
UDI-Public00613994902832
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberSPL25012X
Device Catalogue NumberSPL25012X
Device Lot Number220473851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2021
Initial Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1